Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Confusion, memory loss, depression. Epilepsy since childhood. Suggestions?

Hello Doctor, I have been suffering from seizures since childhood, currently I m taking Valparin Chrono 200, along with Eptoin 100mg & tegrital 200mg. The seizure frequency has reduced but I experience confusion and loss of memory , frequent mood swings, agitation & depression . These side effects were hampering my work as a result I stopped taking the morning dose. Would this be helpful in any ways? Please suggest.
Asked On : Fri, 23 Nov 2012
Answers:  1 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Epilepsy is a chronic disease and requires long-term treatment.

You are currently taking three medications. For best seizure control, two drugs are sufficient. More drugs (three or more) have been shown to increase the side effects, without necessarily increasing the seizure control.

So, if your seizures are well controlled, then, in view of these side effects, one can think of removing one of the medicines. However, this should be done under the guidance of your neurologist, and not on your own.

Please discuss this issue with your doctor.

Wishing you good health,

Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Apollo Hospitals, Hyderabad
Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor